MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200CLASS145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis.Upon visual examination, the driveshaft was observed to be damaged and severely stretched.The crown was confirmed to be detached and was not received for analysis.Scanning electron microscopy analysis of the driveshaft crown bond location confirmed the presence of residual solder, which indicated that the crown had been sufficiently attached at one point.It is hypothesized that the crown became stuck and the driveshaft was pulled until it exceeded the bond strength of the crown, causing the detachment.This is consistent with the reported details which state "the physician pulled on the oad and the crown was observed to detach in the anterior tibial artery." however, this was not confirmed, and the exact root cause of the detached crown could not be determined.When tested, the oad was found to have functioned as intended.At the conclusion of the device analysis investigation, the report that the crown of the oad detached was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
When treatment with the diamondback peripheral orbital atherectomy device (oad) was completed, the device would not move during removal attempts.The physician pulled on the oad and the crown was observed to detach in the anterior tibial artery.The crown was removed using a snare and the patient was in stable condition post-procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key11835308
Report Number3004742232-2021-00179
Device Sequence Number4443662
Product Code MCW
UDI-Device Identifier10850000491257
UDI-Public(01)10850000491257(17)220531(10)327566
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDBP-200CLASS145
Device Catalogue Number7-10057-09
Device Lot Number327566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;